Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 81, NWS Charleston, SC

September 21, 2000Chatham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Sep 21, 2000, 1:55 AM EDT for Chatham County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 21, 2000, 1:55 AM EDT (05:55 UTC)
Expired
Sep 21, 2000, 2:30 AM EDT
In force
35 min
Issued by
NWS Charleston, SC
Area
Whole counties

County Chatham County, GA

The radar

The Charleston,SC radar (KCLX), 76 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 5.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2000-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2000-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2126 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 210556
SVRCHS
GAC051-210630-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
155 AM EDT THU SEP 21 2000

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA.

* UNTIL 230 AM EDT.

* AT 155 AM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES
  SOUTHWEST OF BURROUGHS...OR ABOUT 2 MILES SOUTHEAST OF RICHMOND
  HILL...MOVING EAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BEAULIEU.
  MONTGOMERY.
  GRUBBS.
  
DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. 
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. SEVERE 
THUNDERSTORMS CAN OCCASIONALLY PRODUCE TORNADOES WITH LITTLE OR NO 
WARNING. 

$$

LAT...LON 3201 8132 3183 8128 3184 8108 d3209 8108

EVT
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 9:10 PM EDT, 4 hours 45 minutes earlier.

Area forecast discussion, Sep 20, 9:10 PM EDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
910 PM EDT WED SEP 20 2000

SHOWERS AND THUNDERSTORMS DECREASED QUITE A BIT ACROSS THE FORECAST
AREA EARLIER THIS EVENING WITH STRONGER ACTIVITY TO THE SOUTH AND
WEST. THESE SHOWERS AND THUNDERSTORMS ARE NOW HEADING INTO THE AREA
WITH A LITTLE ENHANCEMENT FROM A WEAK SHORT WAVE IN THE UPPER FLOW.
EXPECT THIS TO SLOWLY WEAKEN AS WELL. BUT APPEARS THAT SHOWERS AND
THUNDERSTORMS MAY DEVELOP OVER THE WATERS LATE TONIGHT AND POSSIBLY
AFFECT THE COASTAL SOUTH CAROLINA ZONES. SO OVERALL WILL PROBABLY
END UP WITH MINIMAL CHANGE TO PRECIPITATION PROBABILITIES. MAY RAISE
LOW TEMPERATURES SLIGHTLY WITH FAIR AMOUNT OF CLOUD COVER.

MARINE FORECAST LOOKS IN PRETTY GOOD SHAPE WITH CONTINUED SOUTHERLY
FLOW. STILL APPEARS THAT WINDS COULD STRENGTHEN SLIGHTLY WITH
NOCTURNAL JET. ONLY MINOR ADJUSTMENTS EXPECTED.

.CHS...
SC...NONE.
GA...NONE.

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.